About a week ago I started to itch on my upper right arm and looked to see what the problem was and it looked like I had one mosquito bite and didn't think anything of it. Over the past few days I have had a few other of these bumps on my stomach, upper arms, and inner thighs followed by a lot of itching. Doing some internet research I came across information on scabies. I've had about 10 of these bumps total, they itch and then go away. The problem is that at night I have intense itching all over, mostly my hands, wrists, ankles, legs, and stomach. When I look there are no other visible marks or bumps. I'm wondering if I completely psyched myself out with all the internet things I've been reading about and pictures I have been looking at or if I really do have a problem. Is it possible that I am at the beginning stages of scabies? I don't have health insurance and hate to waste the money seeing a doctor if this is all in my head!
It's definitely not "all in your head" if there are itchy bumps that you can see and feel. Scabies lesions can occur anywhere but typically are most prominent at the wrists, elbows, in the finger webs, and around the waist. I am more suspicious you have hives (medical term urticaria), which usually is due to some kind of allergy, perhaps to a drug. If it is hives, individual itchy bumps typically will be entirely gone in a few hours, even as new bumps appear. Are you taking any medications? (It doesn't have to be new; allergic rash can start up even many years after taking a drug.)
You might post the same question on the MedHelp dermatology forum and see what Dr. Rockoff says. But the bottom line is that health insurance or not, you really need to see a health care provider. Call your local health department to find what clinics it may offer, or to learn about low-cost community clinics in your area.
Thank you Dr. for your response. I do not have any lesions or bumps on my wrists, elbows, or in the finger webs. I have had one my waist. I am not on any medication except recently I started taking iron supplements for an anemic condition but I have taken them previously with no reaction. I am getting over the stomach flu and thought maybe it had something to do with that, my first thought was hives but I have had hives before when I had an allergic reaction to penicillan a few years ago and these bumps are nothing like those hives which ruled that out for me. I guess I will give it a couple more days and if it doesn't change I will go see the Dr. Thanks.
It still could be a reaction to the iron supplement, even if you have taken it before. In fact, by definition an allergic reaction requires prior exposure to the same thing or something chemically related to it; nobody ever is allergic to anything the first time they are exposed to it. How soon after you started the iron supplment did the first itchy spot appear?
I honestly don't remember because I take the iron sporatically. I've stopped taking it so we'll see if it makes a difference. I still have flu symptoms, headache, sore throat, stomach ache, etc... so I'll give it a few days.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.